MAUDE Adverse Event Report: K2M, INC. ADJUSTABLE INSERTER; TLIF II; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. ADJUSTABLE INSERTER; TLIF II; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 3303-90603
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that the tip of an aleutian tlif ii inserter fractured during surgery.The procedure was completed successfully with no surgical delay and no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Visual inspection of the returned device confirmed the threads on the tip are deformed and fractured.The device is no longer functional.Complaint history was reviewed and similar complaints for the reported lot number were identified.Additional information from the field representative indicates that the surgeon has not been seen to use excessive force in prior surgeries.It is unknown how many times this device has been previously used.The plausible root cause is consistent use over the lifetime of the device; however, a conclusive root cause of the reported event cannot be determined.
 
Event or Problem Description

Brand Name
ADJUSTABLE INSERTER; TLIF II
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13119595
Report Number3004774118-2021-00420
Device Sequence Number17264621
Product Code MAX
UDI-Device Identifier10888857157668
UDI-Public10888857157668
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K160547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3303-90603
Device Catalogue Number3303-90603
Device Lot NumberMPGJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer03/11/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown